Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 31, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Sep 15, 2006, 1:38 PM CDT for 27 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 1:38 PM CDT (18:38 UTC)
- Expired
- Sep 15, 2006, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 151838 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 138 PM CDT FRI SEP 15 2006 ...EXPECT STRONG AND GUSTY WINDS THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT ACROSS WESTERN KANSAS WILL RESULT IN VERY STRONG WINDS TODAY. KSZ030-031-043>046-061>066-074>081-084>090-160000- /O.NEW.KDDC.WI.Y.0031.060915T1838Z-060916T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 138 PM CDT FRI SEP 15 2006 /1238 PM MDT FRI SEP 15 2006/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL BLOW AT 30 TO 35 MPH THIS AFTERNOON...OCCASIONALLY GUSTING OVER 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 12
1 follow-up statement
000 WWUS73 KDDC 160000 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 700 PM CDT FRI SEP 15 2006 ...STRONG WINDS ARE SUBSIDING THIS EVENING... .THE GUSTY SOUTH WINDS THAT PROMPTED THE WIND ADVISORY FOR SOUTHWEST KANSAS ARE DIMINISHING TO BELOW ADVISORY CRITERIA SPEEDS AS WE APPROACH SUNSET. KSZ030-031-043>046-061>066-074>081-084>090-160100- /O.EXP.KDDC.WI.Y.0031.000000T0000Z-060916T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 700 PM CDT FRI SEP 15 2006 /600 PM MDT FRI SEP 15 2006/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. $$ GERARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Sep 14, 2:49 PM CDT, 22 hours 49 minutes earlier.
Area forecast discussion, Sep 14, 2:49 PM CDT, 22 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT THU SEP 14 2006 .DISCUSSION... DAYS 1-2... THE CHALLENGE OF THE DAY CENTERS AROUND THE TIMING OF A STRONG COLD FRONT LATE IN THE DAY 2 PERIOD. THE SURFACE ANALYSIS FROM 18Z SHOWED A WELL ORGANIZED COLD FRONT WELL TO OUR NORTHWEST...FROM NCENTRAL NORTH DAKOTA SOUTHWESTWARD TO NEAR KRIW IN CENTRAL WYOMING...THEN BACK NORTHWEST TO A LOW IN EXTREME SOUTHWESTERN MONTANA. A TROUGH OF LOW PRESSURE EXTENDED FROM NW SOUTH DAKOTA THROUGH THE EASTERN SLOPES OF THE COLORADO ROCKIES...INTO NORTHEASTERN NEW MEXICO. THIS COLD FRONT SHOULD DIVE SOUTH FASTER IN WESTERN PORTION...AS THE 5H ANAL SHOWED STRONG HEIGHT FALLS OUT WEST IN IDAHO AND OREGON. THIS SHOULD ALLOW THE COLD FRONT TO BECOME MORE NNE TO SSW ORIENTED...PUMPING UP WARM DRY AIR INTO SOUTHWEST KANSAS TONIGHT AND FRIDAY. FRIDAY AND SATURDAY SHOULD BOTH BE WARM...BUT SATURDAY LOOKS THE WARMEST WITH MORE COMPRESSION AS THE FRONT APPROACHES. THINK THE COLD FRONT WILL PLOW SOUTHEAST THROUGH OUR CWA SATURDAY NIGHT...AND BY THAT TIME...MOST OF THE AVAILABLE MOISTURE TO TAP WILL BE EAST OF OUR AREA. SO...ONLY GOING WITH 20 POPS FOR ANY PARTICULAR TIME THROUGH 48 HOURS. 20 POPS THIS EVENING ACROSS THE WESTERN HALF OF OUR CWA FOR UNSTABLE CONDITIONS DEVELOPING...A FEW STORMS WERE ALREADY FORMING IN THE TEXAS PANHANDLE AT 19:30Z AND MOVING NORTH- NORTHEASTWARD. PUT IN 20 POPS FRIDAY AFTERNOON IN THE EAST AND SOUTH FOR POSSIBLE SEVERE DRYLINE CONVECTION INTO FRIDAY EVENING...THEN 20 POPS LATE SATURDAY IN THE EASTERN 1/2 AS THE FRONT APPROACHES. CAN NOT GET EXCITED ABOUT QPF RIGHT NOW...AS ACTIVITY WILL BE SCATTERED AT MOST AND RAPIDLY MOVING. THUS...WIDESPREAD QPF WILL BE HARD TO COME BY. MODELS VARY ON HOW FAST TO BRING THE COLD FRONT THROUGH. THE WRF IS THE FASTEST AND GFS/EC SLOWER AND MORE IN LINE WITH EACH OTHER. FOR THE MOST PART...FOLLOWED THE SLOWER SOLUTION AND WENT WITH LOWER POPS. DAYS 3-7... TODAYS MAIN CHALLENGES ARE PRIMARILY TEMPERATURES. APPEARS AS IF SECOND SURGE OF COOLER AIR BEHIND LARGE MIDWEST STORM SYSTEM WILL MAKE ITS WAY INTO WESTERN AND CENTRAL KANSAS EARLY MONDAY. A SECONDARY CHALLENGE WILL BE LOW CLOUD COVER WITH THIS SECOND SURGE OF COOLER AIR...BUT APPEARS AS IF BULK LOW CLOUDINESS SHOULD REMAIN NORTHEAST OF THE CWA. AM LOOKING FOR A GRADIENT IN HIGHS FROM SOUTHWEST TO NORTHEAST FROM LOWER 70S TO MID 60S. ONCE THE SURFACE HIGH MOVES EAST...WILL SEE A RETURN FLOW TO THE SOUTHEAST AND A GRADUAL WARM UP IN TEMPS. BEYOND TUESDAY...MUCH UNCERTAINTY EXISTS WITH THE NEXT PACIFIC SYSTEM MOVING IN. STRENGTHENING LEE TROUGH SHOULD RESULT REGARDLESS OF THE H5 PATTERN OF LOWERING HEIGHTS OUT WEST. TO SUM UP...NO PRECIP IN THE GRIDS THROUGH DAY 7. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 90 67 94 / 0 20 20 20 GCK 64 90 65 89 / 20 0 0 10 EHA 63 87 61 87 / 20 0 0 10 LBL 64 89 66 91 / 20 20 20 10 HYS 64 88 66 92 / 0 20 20 20 P28 63 88 67 95 / 0 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/25
Hazardous weather outlook, Sep 15, 4:21 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 421 AM CDT FRI SEP 15 2006 KSZ043-044-061>063-074>076-084-085-161000- FINNEY-GRANT-HAMILTON-HASKELL-KEARNY-LANE-MORTON-SCOTT-STANTON- STEVENS- 421 AM CDT (321 AM MDT) FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ030-031-045-046-064-065-077>079-086-161000- EDWARDS-ELLIS-FORD-GRAY-HODGEMAN-NESS-PAWNEE-RUSH-SEWARD-TREGO- 421 AM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 5 PM. THESE STORMS COULD BE SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SPOTTERS MAY BE NEEDED AFTER 5 PM. KSZ066-080-081-087>090-161000- BARBER-CLARK-COMANCHE-KIOWA-MEADE-PRATT-STAFFORD- 421 AM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE FROM 5 PM THROUGH MIDNIGHT. THESE STORMS COULD BE SEVERE WITH HAIL AS LARGE AS GOLFBALLS AND POSSIBLY EVEN TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER SPOTTERS MAY BE NEEDED FROM 5 PM THIS AFTERNOON THROUGH TONIGHT. FINCH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.